MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400602S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 6mm x 20mm x 80cmpowerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured within its nominal pressure during its initial inflation.Therefore, the device was replaced with another non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The target lesion was the iliac artery.The lesion had severe calcification.There was mild vessel tortuosity with ninety percent (90%) stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).Initially, this was an endovascular therapy (evt) case.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.The device was prepped according to the ifu.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally.A non-cordis contrast media was used in the procedure.A non-cordis inflation device was used and the same indeflator used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The balloon burst on its initial inflation within its nominal pressure.The product was removed intact (in one piece) from the patient.The procedure was completed using another non-cordis balloon catheter.The device will not be returned as it was discarded.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
The balloon of a 6mm x 20mm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured within its nominal pressure during its initial inflation.This was an endovascular therapy (evt) case.The target lesion was the iliac artery.The lesion had severe calcification with mild vessel tortuosity and ninety percent (90%) stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no reported patient injury.Therefore, the device was replaced with another non-cordis balloon catheter and the procedure was completed.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.The device was prepped according to the ifu.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).Non-cordis contrast media was used in the procedure.A non-cordis inflation device was used and the same indeflator used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.The product was removed intact (in one piece) from the patient.The procedure was completed using another non-cordis balloon catheter.Additional procedural details were requested but are unknown.The device was not returned as it was discarded by the facility.A product history record (phr) review of lot 82165388 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification with 90% stenosis may have contributed to the reported event, as it is known that calcium may damage balloon material.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 6MM2CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9592685
Report Number9616099-2020-03479
Device Sequence Number10911403
Product Code LIT
UDI-Device Identifier20705032059463
UDI-Public20705032059463
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number4400602S
Device Catalogue Number4400602S
Device Lot Number82165388
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER; MONARCH INDEFLATOR DEVCIE (MERIT); UROGRAFIN CONTRAST MEDIA (BAYER)
Patient Age80 YR